MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES
Model Number CDS0701-XT
Medical Device Problem Codes Entrapment of Device (1212); Premature Activation (1484); Improper or Incorrect Procedure or Method (2017); Unintended Movement (3026)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Embolism/Embolus (4438); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 03/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This is filed to report unintended movement, premature deployment, device entrapment, foreign body, and embolism.It was reported that a mitraclip procedure was performed to treat functional mitral regurgitation (mr) with grade 4 and poor leaflet tissue quality.Two mitraclips were implanted without issues.An xt clip was inserted and advanced into the left ventricle (lv).It was noted the clip was not properly aligned while advancing into the lv.Excessive movement occurred while in the lv, causing the clip to become caught in chordae.Troubleshooting was performed, but it was observed the clip had detached from the mandrel.The physician decided to remove the lock line (ll) and deploy the clip in the chordae.After deployment, the clip embolized in the left upper pulmonary vein (pv).One additional clip was implanted, but mr remained at a grade of 4.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The clip remains in the patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.H6: device code 2017 - failure to follow steps / instructions.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on available information and without the device to analyze, the reported embolism/embolus associated with the clip embolizing into the upper pulmonary vein was due to clip becoming freed from chordae after being deployed (detachment from the dc and removal of the lock line) on chordae alone.The reported foreign body in patient associated with the clip being deployed on chordae alone was due to the clip being unable to be removed from chordae manually in conjunction with the clip being detached from the dc.The reported premature activation associated with the clip detaching from the dc appears to be due to the aggressive movements made while troubleshooting to free the clip from chordae.The reported entrapment of device (clip caught on chordae) was due to excessive movement in the left atrium while near to the commissure.The reported unintended movement associated with the clip being advanced unintentionally near to the commissure was due to the clip not being properly aligned before advancing.The reported improper or incorrect procedure or method (failure to follow steps / instructions) was associated with advancing the clip through the valve without properly aligning the clip perpendicularly to the valve.An in-service to address the ifu deviation will be requested.The reported image resolution poor was associated with difficult visualization.The reported mitral valve insufficiency/ regurgitation (unchanged mr) was due to the clip being deployed on chordae alone.The reported patient effects of embolism and mitral regurgitation, as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.The reported serious injury/ illness/ impairment was a result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16782378
Report Number2135147-2023-01754
Device Sequence Number5694929
Product Code NKM
UDI-Device Identifier08717648230981
UDI-Public08717648230981
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2023
Device Model NumberCDS0701-XT
Device Catalogue NumberCDS0701-XT
Device Lot Number20524R217
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer05/01/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLANTED MITRACLIP (X3).; STEERABLE GUIDE CATHETER.
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale
Patient Weight68 KG
Patient RaceWhite